Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Developmentally disabled. Has bad cough. On Robitussin with codeine. Emergency?

15 y.o. son who is developmentally disabled,has had a very bad cough for the past 4 days. We took him to the Dr. 3 days ago and he said it was a virus that has been going around. He wrote a prescription for Robitussin with codeine and said to let it run it s course. The cough is getting worse and this morning he woke up with blood tinged liquid coming out of one ear and on his pillow. We think his cough may have ruptured his ear drum. Because of his disability he is basically non verbal, so it s difficult to know if he s in pain or not. Should we take him to the E.R.?
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
Feb 2013
The bleeding from ear may be due to traumatic injury to ear or due to rupture of tympanic membrane if there is acute middle ear infection. So consult your doctor for ear examination to check for site of bleeding and tympanic membrane rupture and to assess the lungs to rule out aspiration as this is common in developmentally disabled children.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor